Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 100, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 22, 2005, 3:41 PM EDT for Collier County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2005, 3:41 PM EDT (19:41 UTC)
- Expired
- Aug 22, 2005, 4:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1641 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 221943 SVRMFL FLC021-222015- /O.NEW.KMFL.SV.W.0100.050822T1941Z-050822T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 341 PM EDT MON AUG 22 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA * UNTIL 415 PM EDT * AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SOUTH NAPLES...OR NEAR NAPLES. THIS STORM WAS DRIFTING SOUTHWEST. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN WILL BE POSSIBLE ALONG WITH POSSIBLE GUSTY WINDS TO 58 MPH AND SMALL HAIL. * THE STORM WILL AFFECT... SOUTH NAPLES BY 345 PM EDT SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2613 8167 2616 8172 2609 8181 2599 8174 $$ JR
2 follow-up statements
000 WWUS52 KMFL 222000 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 357 PM EDT MON AUG 22 2005 FLC021-222015- /O.CON.KMFL.SV.W.0100.000000T0000Z-050822T2015Z/ COLLIER FL- 357 PM EDT MON AUG 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EDT FOR WEST CENTRAL COLLIER COUNTY... AT 355 PM EDT...THOUGH THE THUNDERSTORM WAS WEAKENING...THE POTENTIAL FOR SEVERE WEATHER STILL EXISTS FOR THE SOUTH NAPLES ...EAST NAPLES AND LELY AREAS. THIS STORM WAS NEARLY STATIONARY AND LOCALLY HEAVY RAINS...UP TO 2.5 TO 3 INCHES AS ESTIMATED BY DOPPLER RADAR...HAVE OCCURRED. THE COLLIER COUNTY SHERIFFS OFFICE HAS REPORTED FLOODED AND NEARLY IMPASSABLE ROADWAYS IN THE SOUTH PART OF THE GOLDEN GATE AREA. LAT...LON 2613 8167 2616 8172 2609 8181 2599 8174 $$ JR
000 WWUS52 KMFL 222015 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 415 PM EDT MON AUG 22 2005 FLC021-222015- /O.CON.KMFL.SV.W.0100.000000T0000Z-050822T2030Z/ COLLIER FL- 415 PM EDT MON AUG 22 2005 ...A SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR WEST CENTRAL COLLIER COUNTY... AT 415 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM OVER WEST CENTRAL COLLIER COUNTY AFFECTING THE SOUTH NAPLES...EAST NAPLES AND THE LELY AREA HAS WEAKENED AND IS NO LONGER SEVERE. BUT LOCALLY HEAVY RAINS WILL STILL FALL AS THE THUNDERSTORM ACTIVITY WAS NEARLY STATIONARY. RADAR HAS ESTIMATED THAT NEARLY 3 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR WITH SEVERAL ROADS IMPASSABLE IN THE SOUTH PARTS OF THE GOLDEN GATE AREA. AN URBAN FLOOD ADVISORY IS IN EFFECT UNTIL 600 PM THIS EVENING FROM GOLDEN GATE TO SOUTH NAPLES. LAT...LON 2613 8167 2616 8172 2609 8181 2599 8174 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:23 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 22, 2:23 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 223 PM EDT MON AUG 22 2005 .DISCUSSION...DEEP EASTERLY FLOW CONT ACROSS S FLA WITH THE UPPER RIDGE ANCHORED TO OUR N AND SFC RIDGE OVER C FLA AS WEAK AS IT IS. MOISTURE HAS REMAINED STATUS QUO BUT ATMOSPHERE HAS DESTABILIZED SUBSTANTIALLY OVER 24 HRS AGO. CONVECTION GOT AN EARLY START THEREFORE AND IS EVEN SENDING OUTFLOW BACK TOWARD THE E CST. DOES NOT SEEM TO BE INTERFERING HOWEVER WITH THE GENERAL E FLOW AND REDEVELOPMENT OF CONVECTION HAS NOT YET OCCURRED AND MAY LOWER AFTERNOON POPS. THE GFS SHOWS AN OLD TROUGH BOUNDARY EXTENDING FROM THE ATL ACROSS S FLA WHICH HELPS EXPLAIN CONVECTION FIRING UP FROM PALM BEACH TO MYGF AND POINTS NORTHEASTWARD. IT SHOWS THIS FEATURE HANGING AROUND THROUGH TUE AND THEN MYSTERIOUSLY, POOF, ITS GONE BY WED. THIS SEEMS A LITTLE ODD SO WILL NOT LOWER POPS LIKE GFS DOES. THE OTHER QUESTION IS WHAT HAPPENS WITH WAVE NOW MOVING W JUST N OF HISPANIOLA. GFS BRINGS THE WAVE ACROSS S FLA LATE IN THE WEEK INTO THE EARLY WEEKEND BUT THE ETA DEVELOPS A LOW ALONG THE WAVE AND THEN KEEPS IT TO OUR EAST. WILL KEEP OUR FORECAST STATUS QUO FOR NOW EXCEPT I DID INCREASE POPS A LITTLE FOR FRI. && .MARINE...WINDS WILL QUITE LIGHT THROUGH THE FORECAST PERIOD WITH NEARLY FLAT SEAS CONTINUING. GFS FORMS A LOW ON THE AFOREMENTIONED WAVE AS IT APPROACHES S FLA AND MOVES IT ACROSS THE REGION INTO THE WEEKEND. IT KEEPS WINDS LIGHT HOWEVER SO NO REASON TO INCREASE THE SPEEDS AT THIS TIME. && .FIRE WX...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 91 78 91 / 30 50 30 40 FORT LAUDERDALE 80 90 80 90 / 30 50 30 40 MIAMI 80 91 79 91 / 30 50 30 40 NAPLES 77 92 77 93 / 20 50 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 30
Hazardous weather outlook, Aug 22, 10:30 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 1030 AM EDT MON AUG 22 2005 CORRECTED FOR CODING FLZ063-066>075-231000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1030 AM EDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORMS WITH DANGEROUS LIGHTNING STRIKES TO DEVELOP AGAIN... THUNDERSTORMS: THUNDERSTORMS WILL BEGIN TO DEVELOP LATE THIS MORNING ALONG THE SEA AND LAKE BREEZE CONVERGENCE LINES JUST INLAND FROM THE ATLANTIC AND GULF COASTLINES AND AROUND THE PERIMETER OF LAKE OKEECHOBEE. OUTFLOW BOUNDARIES FROM THE THUNDERSTORMS WILL CAUSE OTHER SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON HOURS...FAVORING THE INTERIOR AREAS. FREQUENT DANGEROUS LIGHTNING STRIKES...BRIEF HEAVY RAINS AND WIND GUSTS AS HIGH AS 40 MPH CAN BE EXPECTED WITH THE THUNDERSTORMS. TEMPERATURES: HEAT INDICES WILL RANGE BETWEEN 105 AND 110 IN MANY INLAND AREAS AWAY FROM THE COASTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Aug 22, 12:38 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1238 PM EDT MON AUG 22 2005 FLZ067-068-221715- PALM BEACH EASTERN-PALM BEACH WESTERN- 1238 PM EDT MON AUG 22 2005 ...FUNNEL CLOUD REPORTED WITH STRONG THUNDERSTORMS WEST OF METRO PALM BEACH... AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF WELLINGTON...OR 12 MILES WEST OF HYPOLUXO. AT 1237 PM EDT THE PUBLIC REPORTED A FUNNEL CLOUD EXTENDING DOWN FROM THIS STORM. FUNNEL CLOUDS SOMETIMES OCCUR BRIEFLY WITH SOUTH FLORIDA THUNDERSTORMS ALONG THE SEA BREEZE CONVERGENCE LINE. THIS STRONG THUNDERSTORM IS PART OF A LINE OF STRONG THUNDERSTORMS EXTENDING FROM ROYAL PALM BEACH SOUTHWEST ACROSS WELLINGTON OUT ACROSS LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO U.S. HIGHWAY 27 IN NORTH CENTRAL BROWARD COUNTY. DANGEROUS UNEXPECTED LIGHTNING STRIKES...HEAVY RAINS...AND WIND GUSTS TO 40 MILES AN HOUR CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS AS THEY MOVE WEST AROUND 5 MILES AN HOUR.
Special weather statement, Aug 22, 12:42 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TIME NATIONAL WEATHER SERVICE MIAMI FL 1242 PM EDT MON AUG 22 2005 FLZ067-068-221715- PALM BEACH EASTERN-PALM BEACH WESTERN- 1242 PM EDT MON AUG 22 2005 ...FUNNEL CLOUD REPORTED WITH STRONG THUNDERSTORMS WEST OF METRO PALM BEACH... AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF WELLINGTON...OR 12 MILES WEST OF HYPOLUXO. AT 1237 PM EDT THE PUBLIC REPORTED A FUNNEL CLOUD EXTENDING DOWN FROM THIS STORM. FUNNEL CLOUDS SOMETIMES OCCUR BRIEFLY WITH SOUTH FLORIDA THUNDERSTORMS ALONG THE SEA BREEZE CONVERGENCE LINE. THIS STRONG THUNDERSTORM IS PART OF A LINE OF STRONG THUNDERSTORMS EXTENDING FROM ROYAL PALM BEACH SOUTHWEST ACROSS WELLINGTON OUT ACROSS LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO U.S. HIGHWAY 27 IN NORTH CENTRAL BROWARD COUNTY. DANGEROUS UNEXPECTED LIGHTNING STRIKES...HEAVY RAINS...AND WIND GUSTS TO 40 MILES AN HOUR CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS AS THEY MOVE WEST AROUND 5 MILES AN HOUR.
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.